# SDR 2022FA0000438

- Difficulty date: August 8, 2022
- Submitted: August 8, 2022
- Operation: General aviation
- Make and model: Cessna 172S
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: SLC36005
- Part serial: C20695E
- Condition: Cracked
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: M
- Precautionary procedure: A

## Discrepancy

#4 CYLINDER WAS READING HOT CHT TEMPS ON INSPECTION FOUND A CRACK RUNNING AROUND CYLINDER HEAD BETWEEN HEAD FIN 6 AND 7 FROM BOTTOM OF CYL HEAD. CRACK WAS ABOUT 6IN LONG AND COULDN'T BE SEEN FROM INSIDE OF CYLINDER. THIS TYPE OF CRACKING COULD HAVE CAUSED HEAD SEPARATION AND NOT A PERMISSIBLE CRACK THAT  WAS SIMPLY OVERLOOKED. NO OBVIOUS NEGLIGENCE WAS NOTICED ON CYLINDER WHICH LEADS ME TO BELIEVE IT WAS DUE TO IMPROPER MANUFACTURE OR MATERIALS.
